# SDR 2002FA0000837

- Difficulty date: June 25, 2002
- Submitted: July 19, 2002
- Operation: General aviation
- Aircraft: N48803
- Make and model: Cessna 152
- Aircraft serial: 15280973
- System (JASC): 2720 · Rudder Control System
- Part: Control Cable
- Part number: 0400107150
- Condition: Failed
- Location: Copilot Pedals
- Part time: 518 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

THE PILOT COMPLAINED OF COPILOTS LEFT RUDDER PEDAL BEING LOOSE AND NOT VERY RESPONSIVE.  INSPECTED PEDALS AND RUDDER CABLE SYSTEM.  FOUND RIGHT RUDDER CABLE AT AFT FUSELAGE BULKHEAD HOLDING BY TWO STRANDS, FORWARD OF WHERE CABLE COMES OUT OF FUSELAGE TO ATTACH TO RUDDER ON LEFT SIDE.  THE MFG IPC CALLS THE COPILOTS LEFT RUDDER CABLE THE RIGHT RUDDER CABLE.  THE CABLE HAD WORN THROUGH THE PHENOIC ON THE AFT BULKHEAD WHERE CABLE COMES THROUGH AND WEARING ON THE BULKHEAD.  INSTALLE NEW PIECE OF PHENOLIC TO KEEP THE CABLE FROM WEARING ON THE BULKHEAD AT FS 173.41.  THIS PART WOULD HAVE FAILED WITHIN A FEW HOURS.  IT APPEARS THE DAMAGE WAS CAUSED BY THE WAY THE CABLE WAS ROUTED AT LAST REPLACEMENT 518.0 HOURS AGO.
